Ask an expert
Question

18 Jul 2011

Meds and food
Hi

My dad had his esophagus removed due to complications with cancer. He is been PEG fed. We struggle to give him his medication because everything has to be crushed to go through the PEG. Some tablets seems to be waxy and alot of it remains in the glass when we pull the water and meds into the catheter. To my blond brain it means he is not getting the correct dossage of the meds. The dietician he had in hospital gave him eating plans and all of then said not to mix his meds with the food but again my blond brain tells me it mixes in his stomach in any case. My question is why can the meds not be put in the food as everything is given to him at room temperature so that can not affect the meds. The food is much easier to give to him as very little remains in the dish when we''re done.
Answer 408 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Mixing the medication with his food can alter the absorption of the medication and this can negatively influence the action of the medication.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.